It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-15-2006, 03:04 PM   #1
Senior Member
(female)
 
Join Date: Feb 2005
Posts: 183
TonyaM HB User
What are the symptoms of being toxic on lithium?

Hi,
Lately, I have been so tired that I don't want to do anything and barely have any energy. I am wondering what the symptoms are of being toxic from lithium. I was taking 900 mg and am now at 300 mg. I am feeling better, but do you think I should ask my doc to try something else for bipolar disorder?

TonyaM

 
Old 01-15-2006, 04:50 PM   #2
Senior Veteran
(female)
 
Join Date: Apr 2005
Posts: 533
Merimac HB UserMerimac HB User
Re: What are the symptoms of being toxic on lithium?

Signs of toxicity on Lithium usually show up in swelling of face and hands, inability to eliminate fluids or reduction in necessary trips to urinate. Sometimes increased constipation, which of course leads to more mental fuzziness. As for asking your doctor about changing your meds, if you are concerned, talk to your doctor. Patients who are able to give input on their treatment for bi-polar do better than patients who have to rely on the doctor exclusively for treatment. The more involved your are in your own treatment, the better you will feel both in feeling in control of your life as well as getting the best possible treatment available.

 
Sponsors Lightbulb
   
Old 01-16-2006, 09:37 AM   #3
Senior Member
(male)
 
Join Date: Mar 2005
Location: West of the mighty mississippi.
Posts: 123
Toby706 HB UserToby706 HB User
Re: What are the symptoms of being toxic on lithium?

TonyaM-

Last year, i complained about my symptoms of Lithium toxicity on this very board. For some reason, I was running very near toxic-the doctors never figured that one out...but my symptoms were a profound metellic taste in my mouth and total disorientation. I was also shaking real bad in my hands and by the time I got to the hospital I was shaking in my arms.

They decreased my Lith, and put me on Lamictal( bad idea, another story)-I'm back up to my original dose of Lithium-1200 mg day though. This is a peculiar med-but it amazes me at how it always balances everything out in the end. I couldn't live w/o it, no matter how much I gripe about it.

 
Old 01-16-2006, 10:12 AM   #4
Senior Member
(female)
 
Join Date: Feb 2005
Posts: 183
TonyaM HB User
Thumbs up Toby & Merimac

Hi Toby and Merimac,
Thankyou so much for your replies. After reading them, I no longer feel that I am toxic (although I won't rule it out, don't worry). I just get really weak in my arms in the morning, cold, and irresistably tired. Thanks for help. I take my lithium in the evenings and only on 300 mg right now so I no longer believe that is the casue. Once again, THANKYOU.

TonyaM

 
Old 01-16-2006, 01:11 PM   #5
Senior Veteran
(male)
 
Join Date: Jun 2005
Location: Naples,FL
Posts: 828
twoeyez HB Usertwoeyez HB User
Re: What are the symptoms of being toxic on lithium?

TonyaM :

For your information ( you may want to print this )

For Lithium : Theraputic range : 0.6 - 1.2 mmo 1/L
Toxic : greater than 2.0 mmo 1/L

Hemodialysis should be considered for patients with serum lithium
>2 mmo 1/L and a deteriorating clinical status. Hemodialysis
effectively and rapidly lowers levels in the severly toxic patient.

If you think your Lithium is high -- get it checked.

Eyes

Last edited by twoeyez; 01-16-2006 at 01:16 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
What the heck is wrong with me? takenbylovely Open to All Other Health Topics 3 07-20-2011 07:59 PM
what does undetectable TSH mean? beth41209 Thyroid Disorders 66 03-21-2010 02:19 PM
What are the symptoms of lithium toxicity? FisforFozzy Bipolar Disorder 5 04-24-2009 07:29 PM
Scared, What do I do? luckygem13 Family & Friends of the Mentally Ill 49 05-16-2007 03:57 AM
BP II meds: Lamictal, Seroquel, Tegetrol or... any others?what will work best? leomia Bipolar Disorder 34 05-06-2007 09:25 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:06 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!